Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 26, 2000, 9:28 PM EDT for Lenawee County, Michigan. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 9:28 PM EDT (01:28 UTC)
- Expired
- Aug 26, 2000, 10:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Lenawee County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 9:47 PM EDT | Thunderstorm Wind 52 E | Morenci, MI | Thunderstorms moved east along a warm front in far southern Michigan. One of these became briefly severe, downing trees in the Morenci area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 270129 SVRDTX MIC091-270200- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 928 PM EDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LENAWEE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 1000 PM EDT * AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF LIME CREEK...OR 15 MILES SOUTHWEST OF ADRIAN...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MORENCI...SENECA AT 938 PM EDT THIS STORM HAS THE POTENTIAL OF PRODUCING WINDS UP TO 60 MPH. A WIND GUST TO 60 MPH IS CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND BREAKING OFF TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTI%VE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:17 PM EDT, 6 hours 11 minutes earlier.
Area forecast discussion, Aug 26, 3:17 PM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 317 PM EDT SAT AUG 26 2000 SURFACE BOUNDARY LOCATED OVER NORTHERN LOWER MICHIGAN HAS BEEN THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY THROUGHOUT THE DAY. SCATTERED ACTIVITY IS EVIDENT ON REGIONAL 88DS, WITH THE MOST ACTIVE CONVECTION CONFINED TO THE SOUTH OF THE LAKES REGION IN THE VICINITY OF THE 300MB JET LEFT EXIT REGION AND DEEPER MOISTURE. HOWEVER, NEW CONVECTION IS EVIDENT OVER CENTRAL LOWER JUST TO THE SOUTH OF THE SURFACE BOUNDARY. THIS ACTIVITY WILL BE AFFECTING THE CWFA THROUGH THE EVENING HOURS...AND INTO THE OVERNIGHT IN THE SOUTH. SURFACE BASED CAPES ARE RUNNING AROUND 1 KJ/KG AND THE SHEAR PROFILE, AS PER KDTX VWP, INDICATING SOME MODEST SPEED SHEAR. POSSIBLY ENOUGH TO GENERATE SOME MINOR ORGANIZATION. ...NEAR TERM... NCEP SUITE NOT OFFERING MUCH GUIDANCE WITH REGARD TO CONVECTIVE DEVELOPMENT ACROSS THE REGION. THE BIG THREE ARE ALL TOO WEAK WITH THE SHORTWAVE MOVING ACROSS WI. THE RUC-II ANALYSES/COLLABORATED WITH GOES-EAST WV IMAGERY DEPICT A MORE INTENSE AND COMPACT SHORTWAVE AT 18Z. THIS WAVE HAS BEEN THE FOCUS FOR THE PROLIFERATION OF SHOWERS AND STORMS OVER WESTERN LOWER. ADDITIONALLY, SHOWERS HAVE DEVELOPED UNDER THE SHORTWAVE AXIS OVER NORTHERN WISCONSIN. SURFACE RIDGING OVER SOUTHEAST LOWER HAS KEPT THE CWFA DRY FOR THIS AFTERNOON. THIS CYCLE MODEL TRENDS ARE POINTING TOWARD AN AMPLIFIED/SLOWER SOLUTION, PRIMARILY DUE TO CONVECTIVE INFLUENCE. GIVEN THE CURRENT VORT CENTER POSITIONS, THE BROADENING OF THE UPPER TROUGH LIKELY WON/T HAPPEN AS DEPICTED. REGARDLESS, CURRENT SHOWER ACTIVITY OVER NORTHERN WISCONSIN AND PROGGED CAPES ON SUNDAY NEAR 500 J/KG OVER THE SOUTHERN COUNTIES WARRANT A MENTION OF CHANCE POPS FOR A SHOWER OVER THE SOUTH. FOG POTENTIAL TONIGHT HINGES UPON THE AMOUNT OF RAINFALL RECEIVED DURING THE EVENING HOURS. SOME LOW-LEVEL MOISTURE POOLING WILL OCCUR AS THE SURFACE FRONT SAGS THROUGH THE CWFA TONIGHT. FURTHERMORE THE ETA SHOWS SOME 925MB POSITIVE RELATIVE VORTICITY, LENDING TO EKMAN-TYPE PBL CONVERGENCE AND LIFT TONIGHT. THIS SHOULD BE ENOUGH TO GENERATE SOME FOG AND STRATUS OVERNIGHT, WHICH WOULD LINGER INTO THE MORNING HOURS SUNDAY. THE PBL MOISTURE SHOULD QUICKLY LIFT INTO A CU FIELD SUNDAY, BEFORE DRYING OUT LATE IN THE DAY AS SUBSIDENCE IN THE WAKE OF THE SHORTWAVE SETS UP. SHORTWAVE RIDGING THEN TAKES CONTROL SUNDAY NIGHT AND MONDAY. BROAD SUBSIDENCE REDUCES CLOUD POTENTIAL TO CIRRUS STREAMING OVER THE RIDGE AXIS. OTHERWISE, WARM ADVECTION, DEPICTED BY ALL THREE NCEP PROGS, AT BOTH 850 AND 700MB SUPPORT TEMPS MORE INLINE WITH THE WARMER FWC VALUES. ...EXTENDED... CONSENSUS AMONG EXTENDED PROGS IS FOR THE CONTINUED AMPLIFICATION AND EASTWARD SHIFT OF THE MID/UPPER TROPOSPHERIC RIDGE OVER THE CENTRAL AND EASTERN CONUS. MRF/ETA-XX/ECMWF TRENDS ALSO SUPPORT THIS AMPLIFICATION, AS A MEAN LONG-WAVE TROUGH BECOMES ESTABLISHED ALONG THE WEST COAST, WITH THE 12Z AVN SUGGESTING THAT THE MEAN TROUGH AXIS WILL BE POSITIONED FARTHER WEST THAN ADVERTISED BY THE MRF. THE NCEP ENSEMBLES ARE IN FAIRLY GOOD AGREEMENT WITH THE POSITIONING AND AMPLITUDE OF THE RIDGE, PLACING REASONABLE CONFIDENCE ON THE OUTCOME. SWIFT 500MB FLOW ALONG THE US/CANADIAN BORDER BY MIDWEEK, WITH EMBEDDED SHORTWAVES, SUGGEST THAT MCS GENERATION REGION SHOULD REMAIN NORTH OF THE CWFA. THE RISE IN 700MB TEMPS, 8-10C RANGE, SUGGESTS THAT THE SOUTHERN LAKES REGION WOULD REMAINED CAPPED. THE NORTHERN PORTION OF THE CWFA MAY SEE SOME CONVECTIVE ACTIVITY AS THE SURFACE WARM FRONT BECOMES ESTABLISHED OVER NORTHERN LOWER LATE THURSDAY INTO FRIDAY. OVERALL, A TYPICAL LATE SUMMER WEEK SHAPING UP FOR SOUTHEAST LOWER. .DTX...NONE. MANN
In the hours before
Special weather statement, Aug 26, 5:35 PM EDT, 3 hours 53 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-270800- SEVERE WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 535 PM EDT SAT AUG 26 2000 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SCATTERED THUNDERSTORMS ARE EXPECTED OVER ALL OF SOUTHEAST MICHIGAN TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AND SPOTTER ACTIVATION IS NOT ANTICIPATED. A COLD FRONT OVER NORTHERN MICHIGAN WILL SAG SOUTH INTO SOUTHEAST MICHIGAN THIS EVENING...THEN SLOWLY WORK ITS WAY SOUTH OVERNIGHT... BEFORE CLEARING THE FAR SOUTHEASTERN COUNTIES TOWARD DAWN OF SUNDAY. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE FRONT AND IN THE WARM AIR SOUTH OF THE FRONT OVER SOUTHWEST MICHIGAN...AND GENERALLY MOVE IN FROM THE WEST OVER ALL OF SOUTHEAST MICHIGAN DURING THE EVENING. THIS ACTIVITY WILL MOVE EAST AT ABOUT 30 MPH WITH THE STRONGEST STORMS CAPABLE OF PEA SIZE HAIL AND WIND GUSTS TO 45 MPH...ALONG WITH HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. THE STRONGEST STORMS WILL OCCUR DURING THE EVENING...AND TEND TO WEAKEN DURING THE LATE EVENING AND OVERNIGHT. THE ACTIVITY WILL END BY LATE EVENING OVER THE SAGINAW VALLEY AND THUMB...AROUND MIDNIGHT IN THE FLINT AREA. THE STORMS WILL EXIT THE FAR SOUTHEAST...ALONG WITH THE FRONT...AS WE HEAD TOWARD SUNRISE. LISTEN TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR THE LATEST WEATHER INFORMATION. BT
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.